MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09705
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner sterile packaging of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was noted to have a small unknown blue stain.This was noted prior to use, and the device was not used.Another catheter was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E1- customer (person): phone: (b)(6).G4- pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 13may2024, it was reported that the inner sterile packaging of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was noted to have a small unknown blue stain.This was noted prior to use, and the device was not used.Another catheter was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use, as well as a visual inspection of the returned device, were conducted during the investigation.The ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned in an opened, unused condition.During the initial investigation, it was confirmed that a blue substance from an unknown source was on one of the inner pouches.The stain was discovered to be on the outside of the clear mylar film.The customer also provided a photo showing the reported stain.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found one possible relevant recorded nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi2_rev 1 [multipurpose drainage catheter] is supplied with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the provided photo and device evaluation suggests the device was manufactured out of specification.However, review of the dmr, dhr, and ifu suggests there are no additional nonconforming devices in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that manufacturing-related deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19334954
Report Number1820334-2024-00678
Device Sequence Number19585514
Product Code FGE
UDI-Device Identifier00827002097056
UDI-Public(01)00827002097056(17)260808(10)15599281
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberG09705
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-HC
Device Lot Number15599281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown